Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 64, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 22, 2008, 2:41 PM CDT for 19 counties in Texas. It took effect at May 23, 2008, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 2:41 PM CDT (19:41 UTC)
- In effect from
- May 23, 2008, 1:00 PM CDT
- Expired
- May 23, 2008, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2064 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 221941 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT THU MAY 22 2008 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER... NMZ114-115-TXZ057>059-258-230345- /O.UPG.KMAF.FW.A.0059.080523T1800Z-080524T0200Z/ /O.NEW.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/ /O.CON.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS- 241 PM CDT THU MAY 22 2008 /141 PM MDT THU MAY 22 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WIND SPEEDS OF 20 MPH OR GREATER AND RH/S LESS THAN 15 PERCENT WILL PERSIST INTO THIS EVENING BEFORE WINDS DIMINISH AND RH/S INCREASE. THEREFORE...THE RED FLAG WARNING WILL CONTINUE IN EFFECT UNTIL 9 PM CDT. RH/S WILL AGAIN DROP TO THE SINGLE DIGITS AND TEENS FRIDAY AFTERNOON. SINCE WIND SPEEDS WILL INCREASE TO 20 MPH OR GREATER AND FIRE DANGER WILL BE VERY HIGH...A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH VERY WARM TEMPERATURES AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. $$ TXZ045>048-050>053-060>063-067>070-074-075-079>082-230345- /O.NEW.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/ /O.CON.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 241 PM CDT THU MAY 22 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. WIND SPEEDS OF 20 MPH OR GREATER AND RH/S LESS THAN 15 PERCENT WILL PERSIST INTO THIS EVENING BEFORE WINDS DIMINISH AND RH/S INCREASE. THEREFORE...THE RED FLAG WARNING WILL CONTINUE IN EFFECT UNTIL 9 PM CDT. RH/S WILL AGAIN DROP TO 15 PERCENT OR LOWER FRIDAY AFTERNOON. SINCE WIND SPEEDS WILL INCREASE TO AT LEAST 15 TO 20 MPH OR GREATER AND FIRE DANGER WILL BE VERY HIGH...A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH VERY WARM TEMPERATURES AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. $$
3 follow-up statements
000 WWUS84 KMAF 230215 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 915 PM CDT THU MAY 22 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FRIDAY AFTERNOON AND EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 231200- /O.EXP.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/ /O.CON.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 915 PM CDT THU MAY 22 2008 /815 PM MDT THU MAY 22 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... ...RED FLAG WARNING HAS EXPIRED... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY. RH/S WILL AGAIN DROP TO 15 PERCENT OR LOWER FRIDAY AFTERNOON. IN ADDITION...WIND SPEEDS OF 15 TO 20 MPH OR GREATER ARE EXPECTED ALONG WITH A VERY HIGH FIRE DANGER. THEREFORE THE RED FLAG WARNING REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
000 WWUS84 KMAF 231050 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 550 AM CDT FRI MAY 23 2008 ...A RED FLAG WARNING REMAINS IN EFFECT ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING FOR VERY DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 232100- /O.CON.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 550 AM CDT FRI MAY 23 2008 /450 AM MDT FRI MAY 23 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS TO LOWER TEENS...SOUTH TO SOUTHWEST WINDS NEAR OR ABOVE 20 MPH...AND VERY HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON THROUGH EARLY THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
000 WWUS84 KMAF 231927 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT FRI MAY 23 2008 ...A RED FLAG WARNING REMAINS IN EFFECT ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO UNTIL 8 PM CDT FOR VERY DRY AND WINDY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS SATURDAY MORNING UNTIL SATURDAY EVENING FOR VERY WINDY CONDITIONS AND VERY HIGH FIRE DANGER... NMZ114-TXZ258-240330- /O.NEW.KMAF.FW.A.0060.080524T1600Z-080525T0100Z/ /O.CON.KMAF.FW.W.0064.000000T0000Z-080524T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 127 PM MDT FRI MAY 23 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE COMBINATION OF ABOVE NORMAL TEMPERATURES...MINIMUM RH VALUES IN THE SINGLE DIGITS...SOUTHWEST WINDS OF 25 TO 35 MPH...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD IN THE GUADALUPE MOUNTAINS UNTIL THIS EVENING. WIND SPEEDS WILL DIMINISH...AND RH/S INCREASE AROUND SUNSET OR SHORTLY THEREAFTER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-240100- /O.CON.KMAF.FW.W.0064.000000T0000Z-080524T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 227 PM CDT FRI MAY 23 2008 /127 PM MDT FRI MAY 23 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...MINIMUM RH VALUES IN THE SINGLE DIGITS TO LOWER TEENS...SOUTH TO SOUTHWEST WINDS OF 20 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO UNTIL EARLY THIS EVENING. WIND SPEEDS WILL DIMINISH...AND RH/S INCREASE... AROUND SUNSET. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 2:32 PM CDT, 9 minutes earlier.
Area forecast discussion, May 22, 2:32 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT THU MAY 22 2008
.DISCUSSION...
A LARGE UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN STATES WILL
SLOWLY RETROGRADE THROUGH THE FORECAST CYCLE AS AN UPPER LEVEL RIDGE
BUILDS WEST FROM THE GULF STATES. VERY INTENSE DAYTIME HEATING AND A
SOUTHWESTERLY FLOW ALOFT SHOULD PUSH THE DRYLINE TOWARD THE EXTREME
EASTERN PERMIAN BASIN THIS EVENING THROUGH SATURDAY EVENING.
THUNDERSTORMS CHANCES LOOK MARGINAL ESPECIALLY THROUGH FRIDAY WITH
LACK OF HEIGHT FALLS AND SIGNIFICANT FORCING. WILL RETAIN ISOLATED
POPS ACROSS THE EXTREME EASTERN PERMIAN BASIN CLOSEST TO THE DRYLINE
THROUGH SATURDAY.
BY SUNDAY THE UPPER LEVEL HIGH WILL HAVE BUILT SUFFICIENTLY FAR ENOUGH
WEST TO BACK THE UPPER LEVEL WINDS TO A MORE SOUTHERLY DIRECTION
AND DRIVE LOW LEVEL MOISTURE WESTWARD TOWARD THE EASTERN SLOPES OF
THE MOUNTAINS. THE COMBINATION OF MOIST UPSLOPE FLOW AND WEAK
SHORTWAVES IN THE SOUTH TO SOUTHWESTERLY FLOW ALOFT MAY BE ENOUGH TO
PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS SUNDAY ACROSS THE
REGION AND ACROSS MUCH OF WEST TEXAS MONDAY AND TUESDAY. A
NORTHERN STREAM TROUGH ACROSS EASTERN CANADA WILL SEND A COLD
FRONT SOUTHWARD LATE TUESDAY AND WEDNESDAY. WENT WITH ISOLATED
SHOWERS AND THUNDERSTORMS THESE DAYS WITH THIS FEATURE. UPPER
LEVEL RIDGE LOOKS TO BE WELL IN CONTROL BY NEXT THURSDAY PROBABLY
CONFINING ANY CONVECTION TO THE HIGHER TERRAIN. TEMPERATURES WILL
BE MUCH ABOVE NORMAL THROUGH TUESDAY...BUT KNOCKED BACK TO NEAR
NORMAL BY NEXT WEDNESDAY AND THURSDAY.
&&
.FIRE WEATHER...
WILL KEEP THE RED FLAG WARNING GOING FOR THE ENTIRE AREA UNTIL
23/02Z. WIND SPEEDS SHOULD DIMINISH ENOUGH...OR RH/S RISE ENOUGH...
BY THEN TO LET THE WARNING EXPIRE AT THAT TIME. RECOVERY TONIGHT
WILL BE POOR MOST LOCATIONS AS DRY AIR REMAINS OVER THE AREA. RH/S
WILL DROP INTO THE SINGLE DIGITS AND TEENS AGAIN FRIDAY AFTERNOON.
WINDS WILL REACH OR EXCEED 20 MPH ALONG AND NORTH OF A MARFA...FORT
STOCKTON LINE...WITH WINDS CLOSER TO 15 MPH TO THE SOUTH OF THIS
LINE. SINCE FUELS ARE VERY DRY IN MOST LOCATIONS...WILL ISSUE A RED
FLAG WARNING FOR THE ENTIRE AREA FRIDAY AFTERNOON AND EVENING.
RECOVERY FRIDAY NIGHT WILL BE POOR TO FAIR AREAWIDE. RH/S WILL DROP
TO THE SINGLE DIGITS AND TEENS OVER SOUTHEAST NEW MEXICO AND THE
HIGHER TERRAIN OF WEST TEXAS. A FIRE WEATHER WATCH MAY BE NEEDED
FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SATURDAY
AFTERNOON WHERE THE STRONGER WINDS ALOFT ARE EXPECTED TO BE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 97 67 93 69 / 10 10 10 10
CARLSBAD NM 95 63 91 64 / 10 0 0 0
DRYDEN TX 98 70 97 71 / 10 10 10 10
FORT STOCKTON TX 99 66 96 68 / 10 0 10 10
GUADALUPE PASS TX 89 57 79 59 / 10 0 0 0
HOBBS NM 94 59 92 63 / 10 0 0 0
MARFA TX 90 52 85 53 / 10 0 0 0
MIDLAND INTL AIRPORT TX 97 65 95 67 / 10 10 10 10
ODESSA TX 97 66 93 69 / 10 10 10 10
WINK TX 102 64 102 66 / 10 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 12 PM TO 7 PM MDT FRIDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 8 PM CDT /7 PM
MDT/ FRIDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9
PM CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...DAWSON...
GAINES...HOWARD...MARTIN...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
67/12Hazardous weather outlook, May 22, 9:10 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 910 AM CDT THU MAY 22 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231415- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 910 AM CDT THU MAY 22 2008 /810 AM MDT THU MAY 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE THIS AFTERNOON ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. DRY CONDITIONS AND EXTREME FIRE DANGER WILL ALSO BE PRESENT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO NEAR 10 PERCENT...AND SINGLE DIGIT VALUES WILL NOT BE OUT OF THE QUESTION. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING. SUSTAINED WINDS OF 40 MPH...WITH GUSTS UP TO 65 MPH...WILL BE POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY AND THIS EVENING. A HIGH WIND WARNING IS IN EFFECT FOR BOTH MOUNTAIN RANGES UNTIL 9 PM CDT. A WIND ADVISORY HAS BEEN ISSUED FOR THE VAN HORN AREA...REEVES COUNTY...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN UNTIL 9 PM CDT. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...AND GUSTS TO 50 TO 55 MPH...WILL BE POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRY AIR MASS WILL REMAIN IN PLACE OVER THE AREA...ALONG WITH WINDY CONDITIONS OVER THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO PLAINS. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:23 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 37 min |
| May 22, 3:21 AM CDT | High Wind Warning | MAF | 18 hr | |
| May 22, 4:23 AM CDT | Fire Weather Watch | MAF | Loving | 10 hr |
| May 22, 4:23 AM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 17 hr |
| May 22, 9:02 AM CDT | Wind Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 12 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.